Georgia, 2006Hail and Damaging Wind in Georgia, July 1, 2006
July 1, 2006 · NWS FFC · 2 events in 1 county or zone
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 1, 4:30 PM EST, 2 hours earlier.
Area forecast discussion, Jul 1, 4:30 PM EST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT SAT JUL 1 2006
.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
THE UPPER LEVEL RIDGE BUILDS WESTWARD THROUGH MONDAY. MODELS IN
PRETTY GOOD AGREEMENT AS FAR AS HANDLING WEAK SHORT WAVE THIS
EVENING. CONTINUED LOW POPS ACROSS NORTH GEORGIA...PARTICULARLY THE
NORTHEAST MOUNTAINS AS VORT MAX MOVES ACROSS. SOUTHERLY FLOW AT
SURFACE WILL INCREASE MOISTURE THROUGH MONDAY. WILL CONTINUE LOW
POPS ACROSS NORTH TOMORROW AS UPSLOPE EXPECTED TO ENHANCE
CONVECTION. HIGH TEMPERATURES WILL CONTINUE TO BE A CATEGORY ABOVE
NORMAL WITH LOWS NEAR NORMAL THROUGH SHORT TERM.
.LONG TERM...(TUESDAY THROUGH SATURDAY)
THE UPPER RIDGE BREAKS DOWN TUESDAY AS MOISTURE CONTINUES TO
INCREASE WITH ISOLATED CONVECTION THROUGH WEDNESDAY. A COLD FRONT
APPROACHES LATE WEDNESDAY AND SLOWLY MOVES SOUTHEAST....TO CENTRAL
GEORGIA ON THURSDAY AND SOUTH GEORGIA BY EARLY FRIDAY. FRONT WILL
ACT AS FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT. DRIER AIR
FILTERS INTO NORTH GEORGIA BY SATURDAY...WITH LINGERING CONVECTION
ACROSS CENTRAL AREAS.
&&
.AVIATION...
CONVECTION CONFINED TO AREAS OUTSIDE OF ATL METRO AREA FOR THE MOST
PART. COULD SEE AN ISOLD TSRA WITH DIAM LESS THAN 2NM NEAR KATL BUT
MOST ORGANIZED ACTIVITY WILL BE 100NM NORTH OF KAHN. ISOLD-SCT TSRA
ALSO LIKELY NEAR KCSG. ACTIVITY WILL DECREASE AFTER 03Z.
HAZE AND FOG SHOULD BE A LITTLE MORE SIGNIFICANT TONIGHT THAN
PREVIOUS NIGHTS AS SFC TO 925MB WINDS BECOME E THEN SE BY 12Z. LOW
LEVEL MOISTURE SHOULD INCREASE A LITTLE TONIGHT AS WELL. WILL PLAN
ON TAKING VSBYS DOWN TO 3-5SM AT MOST SITES EXCEPT KATL WITH TEMPO
1-2SM BETWEEN 10Z-12Z. KATL SHOULD STAY JUST ABOVE 6SM WITH A PERIOD
OF 5-6SM FROM 10Z-12Z.
AS MENTIONED...SFC WINDS WILL VEER TO SE AT 12Z THEN COULD BECOME
MORE SLY AFTER 14Z. GFS GUIDANCE INDICATES SW SFC FLOW BUT PRESSURE
GRADIENT INDICATES MORE SLY WINDS LIKELY. FLOW FROM SFC TO 850MB
NEARLY DUE SOUTH SO NO MATTER HOW MUCH MIXING WE GET...SHOULD NOT
SEE MUCH SW SFC WINDS.
ISOLD TSRA AGAIN POSSIBLE SUNDAY BETWEEN 18Z-00Z BUT POINT
PROBABILITIES (5 TO 10 PCT) TOO LOW TO MENTION IN FORECAST FOR NOW.
SNELSON
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 71 94 72 92 / 10 10 5 10
ATHENS 67 98 70 94 / 10 10 5 10
GAINESVILLE 68 92 72 91 / 20 10 10 10
ROME 66 99 70 95 / 10 10 10 10
COLUMBUS 70 99 74 97 / 10 10 5 10
MACON 67 99 71 97 / 10 10 5 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
12
Hazardous weather outlook, Jul 1, 4:54 AM EST, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 AM EDT SAT JUL 1 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
554 AM EDT SAT JUL 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EXTREME NORTH GEORGIA
THIS AFTERNOON AND EVENING.
.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE SOUTHEAST U.S. COAST WILL CONTINUE
TODAY. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE
TENNESSEE VALLEY REGION THIS AFTERNOON AND TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
FREQUENT LIGHTNING AND STRONG GUSTY WINDS.
.DISCUSSION...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF NORTH
GEORGIA THIS AFTERNOON AND EVENING AS A WEAK UPPER LEVEL
DISTURBANCE MOVES ACROSS THE TENNESSEE VALLEY. THE AIRMASS ACROSS
NORTH GEORGIA IS EXPECTED TO BECOME MODERATELY UNSTABLE THIS
AFTERNOON WITH CAPES INCREASING INTO THE 1000 TO 2000 RANGE AND
LIFTED INDICES FROM A MINUS ONE TO MINUS 3. HOWEVER...WITH LIMITED
MOISTURE...ONLY ISOLATED THUNDERSTORM COVERAGE WILL BE POSSIBLE.
SOME OF THE THUNDERSTORMS MAY BE STRONG BUT ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS AT THIS TIME. THE BEST CHANCE FOR THUNDERSTORMS
WILL BE NORTH OF A ROME TO CLEVELAND LINE AND BETWEEN THE HOURS OF
3 PM AND 9 PM.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH GEORGIA SUNDAY...THEN
ACROSS NORTH AND CENTRAL GEORGIA MONDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 1, 6:18 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
718 PM EDT SAT JUL 1 2006
GAZ069-012345-
718 PM EDT SAT JUL 1 2006
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
UPSON COUNTY UNTIL 745 PM EDT...
AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THE ROCK...MOVING SOUTHWEST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS
IT MOVES ACROSS UPSON COUNTY. SOME LOCATIONS IN THE PATH
OF THIS STORM INCLUDE THOMASTON. BRIEF HEAVY DOWNPOURS MAY CAUSE
PONDING OF WATER ON ROADWAYS.
Hail, Upson
- When
- July 1, 6:30 PM EST to 6:52 PM EST
- Where
- Upson County, 2 mi N of Thomaston
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.933, -84.333
Reports of hail, ranging in size from pennies to quarters, were received from the public in the Thomaston area. The Upson County Emergency Management Director reported nickel-sized hail from just southeast to 2 miles north of Thomaston.
Thunderstorm Wind, Upson
- When
- July 1, 6:45 PM EST to 6:55 PM EST
- Where
- Upson County, Thomaston
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.900, -84.333
The Upson County Emergency Management Director reported that a couple of trees were down on homes at two different locations, one in downtown Thomaston and another just southeast of Thomaston.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, July 1 to 31, 2006$100 million · 46 events
- Drought in Texas, July 1 to 31, 2006$135 million · 18 events
- Hail and Damaging Wind in Wisconsin, July 1, 2006$10 million · 4 in hail · 11 events
- Drought in Oklahoma, July 1 to 31, 2006$800,000 · 48 events
- Hail in Nebraska, July 1, 2006$1.0 million · 1.5 in hail · 1 event
- Hail and Strong Wind in Texas, July 1, 200610 injured · 1 in hail · 2 events
- Hail and Damaging Winds in Wisconsin, July 1, 2006$119,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Iowa, July 1, 2006$78,000 · 1.25 in hail · 12 events
- Tropical Storm in Guam, July 1, 2006$105,000 · 1 event
- Hail and Damaging Winds in Iowa, July 1, 2006$43,000 · 1.25 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, July 1, 2006$25,000 · 1.5 in hail · 13 events
- Drought in New Mexico, July 1 to 31, 200622 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526525, 5526526.